Delaware, 2013Flash Flood in Delaware, June 28 to 29, 2013
June 28 to 29, 2013 · NWS PHI · 1 event in 1 county or zone
Bands of thunderstorms with very heavy rain caused flash flooding in New Castle County that started during the late afternoon on the 28th and continued overnight. Major flooding occurred along the Christina River and moderate flooding occurred along the White Clay Creek.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Bands of thunderstorms with very heavy rain caused flash flooding in New Castle County that started during the late afternoon on the 28th and continued overnight. Major flooding occurred along the Christina River and moderate flooding occurred along the White Clay Creek. An average of 1.5 to 3.0 inches of rain fell across the northern tier of the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 28, 2:44 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 28, 2:44 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT FRI JUN 28 2013
.SYNOPSIS...
LOW PRESSURE WILL LIFT NORTHWARD INTO SOUTHEASTERN CANADA THROUGH
SATURDAY. THE ASSOCIATED COLD FRONT WILL MOVE INTO THE AREA TONIGHT
BEFORE STALLING. THIS FRONTAL BOUNDARY WILL REMAIN NEAR OUR AREA
THROUGH THE END OF THE WEEK BEFORE DISSIPATING INTO THE WEEKEND.
BERMUDA HIGH PRESSURE LOCATED OVER THE WESTERN ATLANTIC WILL PUSH IN
FROM THE EAST DURING THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEL7 IN PROGRESS. PLEASE FOLLOW ALL MOUNT HOLLY WARNINGS...STATEMENTS
LOCAL STORM REPORTS AND PUBLIC INFORMATION STATEMENTS. PLEASE SEND
ANY DAMAGE REPORTS OR RAINFALL OR UNUSUAL FLOODING REPORTS TO THE
NWS VIA FACEBOOK...OR OTHER CHANNELS NORMALLY USED TO COMMUNICATE
WITH OUR OFFICE.
REMAINDER OF TODAY... WE THINK THE PRIMARY EVENT WILL BE DELMARVA...
BASICALLY PHL AND JUST SOUTH.
THE PRIMARY BAND OF STG-ISOLATED SVR TSTMS DEVELOP IN S CENTRAL
PA SWD TO MD DURING MID OR LATE AFTN AND QUICKLY ADVECT - DEVELOP
EWD INTO OUR AREA. THIS IS PER TRADITIONAL MODEL PLAN VIEW MASS
FIELDS INDICATING KI POPPING UP TO 35C WITH TT NEAR 48C LATE
TODAY. THESE STORMS WILL HAVE ABOUT 1400J ML CAPE TO WORK WITH
MUCH GREATER 0-6KM BULK SHEAR ARRIVING LATE IN THE DAY...35-45 KT
E PA DELMARVA. THE THINKING FROM OUR SHIFT AND THE PRIOR SHIFT...
FOCUS ON DELMARVA FOR WIND DAMAGE BETWEEN ROUGHLY 4 PM AND 10 PM.
THE PWAT WILL BE DOWN NEAR 1.7 INCHES TODAY... LESS THAN YDY BUT
STILL AMPLE FOR 1 HOUR RAINFALL OF AT LEAST 1.7 INCHES SHOULD
TSTMS REMAIN OVER AN AREA FOR 1 HOUR.
HIGHS IN THE UPPER 80S WITH GRADIENT WIND SW G 20 KT THIS AFTN
WITH MIXED CLOUDS AND SUN...PROBABLY MORE CLOUD COVER THAN YDY.
1 HR FFG AFTER YDYS RAINS ARE NOW IN THE 1.4-1.8 INCH RANGE FOR NW
CHESTER...CENTRAL MONTGOMERY...PHL COUNTY IN PA...NW CAMDEN...CENTRAL
BURLINGTON...MERCER...WARREN AND MORRIS COUNTIES IN NJ NEWD.
NO FFA. FFW...SVR AND SMW'S WBIS AS NEED.
TONIGHT...SHOWERS AND TSTMS DIMINISH SEWD DURING THE NIGHT WITH THE BIGGEST
STORMS OVER DELMARVA. THEN FAIR OVERNIGHT WITH HAZE AND HUMIDITY. ABOVE
NORMAL TEMPS.
ONE CAVEAT...SOME OF OUR GUIDANCE IS TRYING TO DEVELOP BACK EDGE
OF SHOWERS AND CLOUDS NEWD FROM DELMARVA ALONG THE COAST
OVERNIGHT. ATTM WE OPTED FOR A DRIER EASTWARD SOLUTION. NEEDS
REEVALUATION ON THE EVENING SHIFTS.
NO FOG IN THE FCST ATTM SINCE I WAS WRONG ON ITS EXPECTATION EARLY
THIS MORNING AND ITS JUST A SUMMER HUMID AIRMASS WITH SHORT NIGHTS.
AS FOR TEMPERATURES, MOSTLY AN EVEN BLEND OF THE GFS/NAM MOS WAS
USED. THE THINKING IS THESE TEMPS MAY BE 1-2F TOO COOL TONIGHT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SATURDAY...SHOULD BE BY AND LARGE RAINFREE OVER MOST OF THE AREA
WITH THE EXCEPTION POSSIBLY OF THE COAST. DO NOT HAVE THUNDER IN
THE FCST DUE TO LOWER DEWPOINTS...MUCH LESS MLCAPE. INSTABILITY IS
MARGINAL. ITS POSSIBLE WE'LL NEED TO MIX IN SOME THUNDER ALONG THE
COAST DURING THE AFTN BUT ATTM...NOT CONFIDENT OF ANY SHOWERS.
50 50 BLENDED 12Z/28 GFS/NAM MOS GUIDANCE FOR TEMPS/DEWS/WINDS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AT THE SURFACE, HIGH PRESSURE WILL CONTINUE TO SIT OVER THE WESTERN
ATLANTIC WHILE A STALLED FRONTAL BOUNDARY REMAINS ACROSS OR NEAR OUR
AREA. IN THE MID-LEVELS, A CLOSED LOW WILL GRADUALLY OPEN WHILE
PUSHING A DEEP TROUGH INTO THE OHIO VALLEY AND THEN INTO THE DEEP
SOUTH INTO EARLY NEXT WEEK. THIS WILL KEEP US IN AN UNSETTLED
PATTERN THROUGH THE EXTENDED PERIOD.
THE HIGH STARTS TO RETROGRADE EARLY IN THE WEEK, WHICH SHOULD PUSH
THE FRONTAL BOUNDARY WESTWARD. WITH THE BOUNDARY IN CLOSE PROXIMITY
TO OUR AREA AND SEVERAL MID-LEVEL IMPULSES ROTATING THROUGH OUR
AREA, WE WILL HAVE A CHANCE FOR SHOWERS AND THUNDERSTORMS NEARLY
EVERY DAY. AS THE HIGH PUSHES WESTWARD, THE FRONT STARTS TO BREAK
DOWN AND SHOULD START TO DISSIPATE IN THE MID TO LATE WEEK
TIMEFRAME.
PRECIPITABLE WATER VALUES WILL REMAIN HIGH, AROUND 2 INCHES, AS WE
CONTINUE TO HAVE DEEP SOUTHWESTERLY FLOW INTO THE REGION. HEAVY RAIN
WILL CONTINUE TO BE A THREAT WITH ANY STORMS THAT DEVELOP AND WITH
CONSIDERABLE RAIN SO FAR THIS MONTH ACROSS THE REGION, THE POTENTIAL
FOR FLOODING WILL REMAIN A CONCERN. MONDAY LOOKS LIKE IT WILL BE ONE
OF THE BETTER DAYS FOR HEAVY RAIN TO OCCUR AS THE FRONT IS FORCED
WEST AND THE GRADIENT TIGHTENS. THIS WILL INCREASE THE SOUTHERLY
FLOW ACROSS THE REGION. HOWEVER, THE UNCERTAINTY IN THE PLACEMENT OF
THE DECAYING FRONT MAKES ZEROING IN ON THE AXIS OF HEAVIEST
PRECIPITATION DIFFICULT BUT IT CONTINUES TO LOOK LIKE HEAVY RAIN
WILL FALL ACROSS AT LEAST PARTS OF OUR AREA ON MONDAY.
SKIES WILL HAVE A FAIR AMOUNT OF CLOUDS EACH DAY, WHICH SHOULD HELP
TO LIMIT SURFACE HEATING TO A CERTAIN DEGREE. MAXIMUM TEMPERATURES
ARE EXPECTED TO BE NEAR NORMAL, WHILE MINIMUM TEMPERATURES ARE MORE
LIKELY TO BE SLIGHTLY ABOVE NORMAL.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
REMAINDER OF TODAY...SCT-BKN CLOUDS AOA 4000 FT THIS AFTN WITH SW G
20 KT. WINDS HAVE BRIEFLY BACKED A LITTLE MORE THAN EXPECTED IN MY
18Z TAF. WILL MONITOR AT 19Z FOR A POSSIBLE MORE SLY CONVERGENT
FLOW AHEAD OF THE TSTMS. BRIEF IFR VSBY TSTMS IN THE TAFS WHERE
MOST CONFIDENT ALONG WITH GUSTS. HIGH CONFIDENCE FOR TSTM EVENT
KPHL AREA BETWEEN 20Z-24Z....GUST IS 34 KT BUT NOT IMPOSSIBLE TO
SEE G45KT KPHL KILG. PLEASE MONITOR STORM DEVELOPMENT AND TAF UPDATES.
TONIGHT...AREAS OF SUB-VFR MAINLY DUE TO SHOWERS AND THUNDERSTORMS,
WHICH ARE ANTICIPATED TO WEAKEN DURING THE EVENING HOURS.
OTHERWISE, MOSTLY VFR ALTHOUGH SOME LOCAL FOG MAY DEVELOP
ESPECIALLY LATE. SOUTHWEST WINDS DIMINISHING TO NEAR 5 KNOTS.
SATURDAY...GENERALLY VFR SCT-BKN CLOUDS AOA 4000 FT EXCEPT POSSIBLE
MVFR HAZE TIL 14Z. LOW CONFIDENCE ON FCSTG ANY AFTN SHOWERS...AND
HAVE THESE RESTRICTED MAINLY TO THE COAST AND POCONOS.
OUTLOOK...
SATURDAY NIGHT THROUGH WEDNESDAY...GENERALLY VFR CONDITIONS
EXPECTED. PERIODS OF MVFR/IFR IN SHOWERS AND THUNDERSTORMS MAINLY
DURING THE AFTERNOON/EVENING HOURS. MVFR/IFR IN MORNING
STRATUS/FOG IS POSSIBLE AS WELL.
&&
.MARINE...
ATLC SEAS SCA CONTINUES. ITS MARGINAL AND GFS WW3 GUIDANCE HAS
BEEN TOO HIGH AND STILL IS! WE TRIMMED THE 12Z/28 GFS WW3 GUIDANCE
AND SWELLS BY 1 FOOT THROUGH SATURDAY.
OUTLOOK...
HIGH PRESSURE REMAINS ANCHORED TO OUR EAST THROUGH MUCH OF NEXT
WEEK. IN ADDITION, THERE WILL BE A FRONTAL BOUNDARY STALLED ACROSS
OUR AREA. THE FLOW BETWEEN THE HIGH AND THE FRONT WILL BE OUT OF THE
SOUTH OR SOUTH-SOUTHWEST. WINDS WILL BECOME GUSTY, ESPECIALLY ACROSS
THE NORTHERN WATERS AS THIS FLOW CONTINUES THROUGH THE WEEK AND
GUSTS AROUND 25 TO 30 KNOTS CAN BE EXPECTED. SEAS WILL GRADUALLY
INCREASE AND WITH NO CHANGE IN THE SURFACE FLOW, THE SOUTHERLY FETCH
WILL LIKELY KEEP SEAS AROUND 5 TO 7 FEET THROUGH AT LEAST MIDWEEK.
&&
.RIP CURRENTS...
THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS FOR THE NEW
JERSEY AND DELAWARE COASTS TODAY INTO TONIGHT. THIS IS BASED MAINLY
ON SOME HIGHER SURF AND ALSO A SOMEWHAT LONGER PERIOD SWELL
CONTRIBUTION.
&&
.CLIMATE...
WARMER THAN NORMAL DAILY TEMPS FOR AT LEAST THE NEXT 10-14 DAYS...
(JULY 10TH FOR NOW) AS A PERSISTENT HUMID SSW SFC FLOW PREVAILS...
PER 00Z/28 NAEFS AND 00Z/28 RMOP. A STAUNCH WESTERN ATLC RIDGE
DEVELOPS AND BUILDS WESTWARD AND THEN MAY EMERGE OVER THE SE USA
BY JULY 8TH...WHICH IF OCCURS...RETURNS 90F HEAT TO OUR AREA
AS THE SSW FLOW TURNS MORE SW OR WSW.
EC AND GFS MODEL TEMP GUIDANCE IS IN AGREEMENT THE NEXT 7 DAYS
WITH TEMPS AVG'G 2 TO 6 DEGS ABOVE NORMAL ON A DAILY BASIS...THE
GREATEST DEPARTURES OCCURRING WITH NIGHTTIME LOWS BEING SIGNIFICANTLY
ON THE WARM SIDE OF NORMAL...AVERAGING ABOUT 5 DEGS WARMER THAN
NORMAL NIGHTLY. THIS IS THE RESPONSE TO HIGH DEWPOINTS PREVENTING
DECENT RADIATIONAL COOLING.
JUNE TEMPERATURES WILL AVERAGE ABOVE NORMAL FOR ALL STATIONS ON
THE ORDER OF GENERALLY 1 TO 2 DEGREES...MAYBE MORE THAN 2 DEGS
ABOVE NORMAL AT KRDG AND KGED.
AS OF 6/28 PHL SPECIFICALLY PROJECTS 74.6 OR 1.4 ABOVE NORMAL. THE
JUNE 1981-2010 AVG IS 73.2.
JUNE RAINFALL BELOW..
AS OF THE THE 28TH 1 AM EDT...
KILG ALREADY RECORD MONTHLY RFALL AT 10.66
KPHL RANKED #2 AT 9.37 INCHES...CLOSING IN ON THE 10.06 JUNE 1998
RECORD.
KACY STILL RANKED #3 AT 7.20 BEHIND THE 7.57 IN 1935 AND RECORD JUNE
TOTAL OF 8.45 IN 1920.
KABE NOW RANKED 6TH WETTEST JUNE AT 6.81 INCHES. THE MONTHLY
RECORD IS 10.51 IN 1938.
KGED 11.65
KTTN 9.89 RECORD 13.8 1996
KMPO 8.80 RECORD 12.10 2006
KRDG 5.83 RECORD 15.73 1972 (AGNES)
RECORD DAILY RAINFALLS TODAY...ACY PHL ABE AND MPO ALL MORE THAN 2
INCHES AND NOT LISTED AS THESE SEEM OUT OF REACH.
KILG 1.85 2006
KTTN 1.95 2006
KGED 0.75 2006 AND
KRDG 1.44 1946
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ450>455.
&&
SYNOPSIS...MEOLA
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...MEOLA
AVIATION...DRAG/MEOLA
MARINE...DRAG/MEOLA
RIP CURRENTS...GORSE
CLIMATE...DRAG
Hazardous weather outlook, Jun 28, 2:51 PM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT FRI JUN 28 2013
NJZ001-007>010-012-PAZ054-055-062-292000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
NORTHAMPTON-
351 PM EDT FRI JUN 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAY
PRODUCE STRONG WINDS AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH MUCH
OF NEXT WEEK, WHICH COULD CONTAIN GUSTY WINDS AND HEAVY RAIN. THE
POTENTIAL FOR FLOOD PRODUCING RAINS IS GREATEST IN THE SUNDAY TO
TUESDAY TIMEFRAME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>003-MDZ008-012-015-019-020-NJZ013-015>023-027-PAZ060-061-070-
071-101>106-292000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
351 PM EDT FRI JUN 28 2013
...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH MUCH
OF NEXT WEEK, WHICH COULD CONTAIN GUSTY WINDS AND HEAVY RAIN. THE
POTENTIAL FOR FLOOD PRODUCING RAINS IS GREATEST IN THE SUNDAY TO
TUESDAY TIMEFRAME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-292000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
351 PM EDT FRI JUN 28 2013
...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH MUCH
OF NEXT WEEK, WHICH COULD CONTAIN GUSTY WINDS AND HEAVY RAIN. THE
POTENTIAL FOR FLOOD PRODUCING RAINS IS GREATEST IN THE SUNDAY TO
TUESDAY TIMEFRAME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-292000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT FRI JUN 28 2013
...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WITH STRONG WIND GUSTS ARE POSSIBLE EACH AFTERNOON
OR EVENING FROM SUNDAY THROUGH MUCH OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 28, 12:13 PM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
113 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD EWING 40.27N 74.80W
06/27/2013 MERCER NJ TRAINED SPOTTER
NUMEROUS REPORTS OF FLASH FLOODING THROUGHOUT THE
COUNTY.
0800 PM FLOOD WARWICK 40.17N 75.78W
06/27/2013 CHESTER PA LAW ENFORCEMENT
MEARNS ROAD NORTH OF BRISTOL ROAD AND CREEK ROAD CLOSED
DUE TO FLOODING.
0900 PM FLASH FLOOD BRANCHBURG 40.55N 74.72W
06/27/2013 SOMERSET NJ TRAINED SPOTTER
CHAMBERS BROOK FLOODED.
&&
EVENT NUMBER PHI1300207 PHI1300208 PHI1300209
GAINESSpecial weather statement, Jun 28, 3:23 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 PM EDT FRI JUN 28 2013
DEZ001-NJZ016>019-PAZ070-071-102-282115-
CAMDEN NJ-DELAWARE PA-EASTERN CHESTER PA-GLOUCESTER NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
423 PM EDT FRI JUN 28 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DELAWARE...
GLOUCESTER...NORTHERN NEW CASTLE...NORTHERN SALEM...PHILADELPHIA...
SOUTH CENTRAL CHESTER...WEST CENTRAL BURLINGTON AND WESTERN CAMDEN
COUNTIES...
AT 418 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WEST
CHESTER TO WILMINGTON...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR FOLSOM AROUND 430
PM...PROSPECT PARK AROUND 440 PM...PHILADELPHIA INTERNATIONAL AIRPORT
AROUND 450 PM...GERMANTOWN AROUND 500 PM...GLOUCESTER CITY AROUND 510
PM AND MOUNT EPHRAIM AROUND 520 PM.
LAT...LON 4002 7534 4002 7531 3998 7527 4001 7521
4006 7526 4008 7521 3993 7473 3961 7507
3960 7557 3963 7558 3969 7552 3969 7553
3960 7562 3968 7578 3972 7579 3972 7585
MEOLASpecial weather statement, Jun 28, 3:47 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
447 PM EDT FRI JUN 28 2013
MDZ008-012-015-019-020-282200-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
447 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S...SOUTHEASTERN CECIL AND TALBOT COUNTIES...
AT 444 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ON THE WESTERN
SHORE OF THE CHESAPEAKE BAY...MOVING EAST AT AROUND 20 MPH. THESE
STORMS WILL CROSS THE BAY AND REACH THE EASTERN SHORE BY 5 PM.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. INTENSE LIGHTNING CAN ALSO BE EXPECTED...ALONG WITH HEAVY
DOWNPOURS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3887 7625 3881 7621 3883 7620 3894 7624
3883 7638 3894 7637 3905 7631 3900 7621
3917 7629 3932 7619 3943 7601 3954 7599
3955 7578 3865 7571 3869 7589 3857 7604
3873 7626 3867 7635 3877 7639
FORECASTER:JJMLocal storm report, Jun 28, 3:56 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG EAST GREENWICH TWP 39.79N 75.25W
06/28/2013 GLOUCESTER NJ EMERGENCY MNGR
A FEW TREES DOWN
&&
EVENT NUMBER PHI1300210
MWGLocal storm report, Jun 28, 3:57 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND DMG GIBBSTOWN 39.82N 75.28W
06/28/2013 GLOUCESTER NJ 911 CALL CENTER
TREE DOWN...POSSIBLY SEVERAL.
&&
EVENT NUMBER PHI1300211
MWGFlash Flood, New Castle
- When
- June 28, 4:30 PM EST to June 29, 1:51 AM EST
- Where
- New Castle County, 2.11 mi NW of Glasgow to 2.11 mi S of New Castle
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.620, -75.780
The thunderstorms with heavy rain caused flash flooding across the northern tier of New Castle County from Newark east through New Castle and northward to the Pennsylvania border. In Newark, Paper Mill Road was flooded from a tributary of the White Clay Creek. At least one vehicle was stuck in flood waters along the White Clay Creek itself. Several vehicles were stuck in high water along South Chapel Street. Near Newark, flooding occurred on Delaware State Routes 2 and 7 and water rescues were performed. The Persimmon Creek flooded over a roadway and the Christina River flooded parkland. Flooding also occurred along Delaware State Route 1 and Interstate 95 in Christina Hundred. The Christina River at Coochs Bridge had major flooding and was above its 10.5 foot flood stage from 653 p.m. EDT on the 28th through 251 a.m. EDT on the 29th. It crested at 12.89 feet at 1115 p.m. EDT on the 28th. The White Clay Creek at Delaware Park had moderate flooding and was above its 13 foot flood stage from 649 p.m. EDT on the 28th through 154 a.m. EDT on the 29th. It crested at 15.25 feet at 945 p.m. EDT on the 28th. Event precipitation totals included 3.55 inches in Newark, 2.49 inches in Newport, 2.37 inches in Wilmington and 2.13 inches in Hockessin.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 28 to 30, 20133 deaths · 358 injured · $25,000 · 2 events
- Wildfire in Arizona, June 28 to 30, 201319 deaths · 1 event
- Rip Currents in Oregon, June 28 to 30, 20131 death · 4 injured · 2 events
- Flash Flooding and Flood in New York, June 28, 20131 death · 16 events
- Hail and Damaging Winds in Georgia, June 28, 20131 injured · $258,000 · 1.25 in hail · 26 events
- Flooding in New York, June 28, 2013$950,000 · 2 events
- Flash Flooding and Hail in Pennsylvania, June 28, 2013$540,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 28, 2013$500,000 · 1 in hail · 8 events
- Flash Flooding and Hail in North Carolina, June 28, 2013$400,000 · 1 in hail · 11 events
- Flash Flood in New York, June 28, 2013$500,000 · 1 event
- Flash Flooding and Flooding in Pennsylvania, June 28 to 29, 2013$50,000 · 1.25 in hail · 47 events
- Hail and Lightning Strike in Nevada, June 28, 2013$300,000 · 1.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456790.